MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PT GRAPHIX; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION PT GRAPHIX; WIRE, GUIDE, CATHETER
Model Number 2480
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/25/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the tip of the guidewire detached and remained inside the patient.A pt graphix guidewire was selected for use in a percutaneous coronary intervention (pci) to treat coronary heart disease.During the procedure, the radiopaque tip broke off.The device fragment could not be retrieved and was left inside the patient.The pci was successfully completed with another of the same device.The patient was expected to fully recover.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the returned guidewire was not complete, only a section of approximately 70.7 inches was returned.The remaining 1.3 inch portion of the polymer jacket was detached and not returned.The distal, medium and proximal sections of the device were measured and were found to be within specification.The distal outer diameter measurement could not be performed due to device condition.
 
Event or Problem Description

Brand Name
PT GRAPHIX
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11654207
Report Number2134265-2021-04062
Device Sequence Number11665162
Product Code DQX
UDI-Device Identifier08714729141723
UDI-Public08714729141723
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K143587
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2023
Device Model Number2480
Device Catalogue Number2480
Device Lot Number0026643213
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer05/12/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date06/02/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;